Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 17, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 9, 2019, 4:55 AM MDT for Grant County, Hidalgo County, New Mexico. It took effect at Apr 10, 2019, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2019, 4:55 AM MDT (10:55 UTC)
- In effect from
- Apr 10, 2019, 9:00 AM MDT
- Expired
- Apr 10, 2019, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4301 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 8, 2:17 PM MDT, 14 hours 38 minutes earlier.
Area forecast discussion, Apr 8, 2:17 PM MDT, 14 hours 38 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
217 PM MDT Mon Apr 8 2019
.SYNOPSIS...
Record high temperatures are possible on Tuesday along with breezy
conditions and patchy blowing dust. An upper level system passes
to our north on Wednesday with very strong winds and blowing dust
likely. Temperatures will be much cooler Thursday into the
weekend, with highs 10 degrees below normal. Rain chances return
next Saturday as moisture levels briefly increase.
&&
.DISCUSSION...
A warming trend is expected to continue tomorrow as a positively-
tiled ridge keeps the area clear and dry. Temperatures will be
pushing 10-15 degrees above normal tonight into tomorrow. We look
to reach record high temperatures on Tuesday, with many lowland
locations reaching 90 degrees.
An approaching upper low, currently centered over the Pacific
Northwest, will dive southeast across the Central Rockies and
begin developing a lee surface low over eastern CO extending
southward into NM. Southwest flow will increase in response to
tightening pressure gradients, with wind speeds of 20-30 mph
Tuesday afternoon. This looks to remain below advisory criteria at
this time. Some patchy blowing dust is possible, especially near
local dust sources.
We are still on track for a strong wind event on Wednesday as the
trough axis passes and a 100+ knot jet streak sits over southern
New Mexico. Precipitation will remain well off to our north as significant
deepening of the lee side low further tightens pressure gradients
across southern NM and west TX. Winds will remain gusty overnight
Tuesday into Wednesday, especially along east slopes of area
mountains. By Wednesday afternoon, sustained wind speeds of 30-40
mph with gusts over 60 mph are likely across most of the forecast
area. Widespread blowing dust is possible as well, with reduced
visibilities. It's also important to note the extremely critical
fire weather conditions Wednesday afternoon (more below).
The passage of a Pacific frontal boundary Wednesday afternoon will
begin a steady cooling of temperatures. Highs on Wednesday will
still be warm out east, where the front will arrive around peak
heating, but several locations along the AZ/NM border will
experience a 24-hour temp change of 20+ degrees.
We will be much cooler Thursday into the weekend, with
temperatures around 10 degrees below average. Winds will remain
breezy Thursday and Friday as west winds as broad troughing slowly
flattens. Looking ahead, our next notable rain chance will be
Saturday, with recent GFS solutions finally beginning to line up
with ECMWF runs forecasting a scattered rain shower event.
&&
.AVIATION...Valid 09/00Z-10/00Z...
Excellent flying conditions through Tuesday morning with VFR
conditions and SKC-FEW250 skies. West/northwest surface winds at 5
to 10 knots will become light and variable by morning. An
approaching upper level system will cause the westerly wind to
increase Tuesday after 18-20Z to 15-20 knots sustained, gusts to
30 knots.
&&
.FIRE WEATHER...
Light winds and dry conditions will continue through the overnight
hours. Things change for Tuesday and Wednesday as an upper level
trough moves into the southern Plains bringing strong winds and a
drier airmass. This will cause extremely critical fire weather
conditions through Wednesday night.
Tuesday: A Red Flag Warning has been issued for most of the forecast
area for Tuesday afternoon. Westerly wind will increase after
roughly 1pm to 20 - 25 mph sustained, gusts to 35 mph. This will be
the warmest day of the week, with min RH dropping into the single
digits to lower teens. Max vent rates will be excellent. Wind will
remain breezy through the overnight hours.
Wednesday: This will be the windiest day of the week as the upper
level system strengthens and drops further south. Westerly winds at
30 to 40 mph sustained, with gusts to 55 to 60 mph can be expected,
especially east of the Continental Divide. A Fire Weather Watch has
been issued for Wednesday, however this will likely be upgraded to a
Red Flag Warning in future forecast cycles. Min RH will fall into
the single digits to lower teens, with excellent max vent rates.
Temperatures will cool down for the latter half of the week and
through the weekend, with wind expected to stay below critical
thresholds. The next chance for precipitation will come Friday
afternoon into Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 57 92 63 78 / 0 0 0 0
Sierra Blanca 52 88 58 79 / 0 0 0 0
Las Cruces 52 89 56 72 / 0 0 0 0
Alamogordo 53 91 58 76 / 0 0 0 0
Cloudcroft 41 68 46 53 / 0 0 0 0
Truth or Consequences 53 90 57 70 / 0 0 0 0
Silver City 51 80 50 59 / 0 0 0 0
Deming 49 90 53 70 / 0 0 0 0
Lordsburg 49 88 51 67 / 0 0 0 0
West El Paso Metro 59 92 64 77 / 0 0 0 0
Dell City 51 93 58 82 / 0 0 0 0
Fort Hancock 55 96 61 87 / 0 0 0 0
Loma Linda 55 86 58 74 / 0 0 0 0
Fabens 56 93 61 82 / 0 0 0 0
Santa Teresa 53 91 58 75 / 0 0 0 0
White Sands HQ 58 90 64 74 / 0 0 0 0
Jornada Range 51 89 57 72 / 0 0 0 0
Hatch 50 91 55 73 / 0 0 0 0
Columbus 54 92 58 74 / 0 0 0 0
Orogrande 52 90 57 76 / 0 0 0 0
Mayhill 45 80 51 65 / 0 0 0 0
Mescalero 44 78 50 62 / 0 0 0 0
Timberon 41 75 45 61 / 0 0 0 0
Winston 41 83 43 62 / 0 0 0 0
Hillsboro 49 88 52 67 / 0 0 0 0
Spaceport 48 89 53 71 / 0 0 0 0
Lake Roberts 40 81 43 61 / 0 0 0 0
Hurley 47 83 48 63 / 0 0 0 0
Cliff 42 88 43 67 / 0 0 0 0
Mule Creek 48 83 47 61 / 0 0 0 0
Faywood 50 84 50 64 / 0 0 0 0
Animas 49 91 52 70 / 0 0 0 0
Hachita 47 90 51 71 / 0 0 0 0
Antelope Wells 50 90 54 72 / 0 0 0 0
Cloverdale 52 84 53 66 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Wednesday morning through Wednesday
evening for NMZ110>113.
High Wind Watch from Wednesday morning through Wednesday evening
for NMZ401>417.
Red Flag Warning from 2 PM to 9 PM MDT Tuesday for NMZ110>113.
TX...Fire Weather Watch from Wednesday morning through Wednesday
evening for TXZ055-056.
High Wind Watch from Wednesday morning through Wednesday evening
for TXZ418>424.
&&
30-Dennhardt/33-ReynoldsHazardous weather outlook, Apr 8, 6:03 AM MDT, 22 hours 52 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 603 AM MDT Mon Apr 8 2019 NMZ401>417-TXZ418>424-091215- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 603 AM MDT Mon Apr 8 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions will become breezy to low end windy by Tuesday afternoon with an enhanced fire danger due to stronger winds and very dry conditions. Near record afternoon temperatures will also be possible Tuesday afternoon with the lowlands experiencing upper 80s to lower 90s. Winds will be event stronger on Wednesday with wind speeds expected to be between 35 and 45 mph. Wind gusts above 60 mph will be possible especially along east slopes, mountain passes and exposed ridgelines. The weather pattern will be less active Thursday and much of Friday with lower wind speeds and cooler temperatures. Another weather system will approach and move through the area Friday night and Saturday. There will be a chance of lowland rain showers and some periods of mountain snow with light accumulations possible. Dry weather will return on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Lundeen
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:55 AM MDT | High Wind Warning | EPZ | Doña Ana, Grant, Luna, Otero, Sierra | 43 hr |
| Apr 9, 7:13 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 39 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.